Alert archive / Kansas / Frost Advisories in 2021
Frost Advisory 6, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at Oct 29, 2021, 2:55 PM CDT for 9 counties in Kansas; Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 30, 2021, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2021, 2:55 PM CDT (19:55 UTC)
- In effect from
- Oct 30, 2021, 1:00 AM CDT
- Expired
- Oct 30, 2021, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Thomas County, KS, Wichita County, KS, Hitchcock County, NE, Red Willow County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540 WWUS73 KGLD 291955 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 155 PM MDT Fri Oct 29 2021 KSZ002>004-014>016-028-029-042-NEZ080-081-301400- /O.NEW.KGLD.FR.Y.0006.211030T0600Z-211030T1400Z/ Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Logan-Gove-Wichita- Hitchcock-Red Willow- Including the cities of Atwood, Oberlin, Norton, Colby, Hoxie, Hill City, Oakley, Quinter, Grinnell, Grainfield, Leoti, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 255 PM CDT Fri Oct 29 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of northwest and west central Kansas and southwest Nebraska. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Slightly cooler temperatures could occur in low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JTL
3 follow-up statements
144 WWUS73 KGLD 300207 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 807 PM MDT Fri Oct 29 2021 KSZ002>004-014>016-028-029-042-NEZ080-081-301400- /O.CON.KGLD.FR.Y.0006.211030T0600Z-211030T1400Z/ Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Logan-Gove-Wichita- Hitchcock-Red Willow- Including the cities of Atwood, Oberlin, Norton, Colby, Hoxie, Hill City, Oakley, Quinter, Grinnell, Grainfield, Leoti, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 907 PM CDT Fri Oct 29 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of northwest and west central Kansas and southwest Nebraska. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Cooler temperatures at or below freezing could occur in lower lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
256 WWUS73 KGLD 300915 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 315 AM MDT Sat Oct 30 2021 KSZ002>004-014>016-028-029-042-NEZ080-081-301400- /O.CON.KGLD.FR.Y.0006.000000T0000Z-211030T1400Z/ Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Logan-Gove-Wichita- Hitchcock-Red Willow- Including the cities of Atwood, Oberlin, Norton, Colby, Hoxie, Hill City, Oakley, Quinter, Grinnell, Grainfield, Leoti, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 415 AM CDT Sat Oct 30 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 32 degrees will result in frost formation. * WHERE...Portions of northwest and west central Kansas and southwest Nebraska. * WHEN...Through 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Cooler temperatures at or below freezing could occur in lower lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
166 WWUS73 KGLD 301351 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 751 AM MDT Sat Oct 30 2021 KSZ002>004-014>016-028-029-042-NEZ080-081-301500- /O.EXP.KGLD.FR.Y.0006.000000T0000Z-211030T1400Z/ Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Logan-Gove-Wichita- Hitchcock-Red Willow- Including the cities of Atwood, Oberlin, Norton, Colby, Hoxie, Hill City, Oakley, Quinter, Grinnell, Grainfield, Leoti, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 851 AM CDT Sat Oct 30 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures are in the upper 30s and will continue to warm this morning. Therefore the advisory will be allowed to expire. $$ JTL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 29, 2:31 PM CDT, 24 minutes earlier.
Area forecast discussion, Oct 29, 2:31 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Goodland KS 131 PM MDT Fri Oct 29 2021 .SHORT TERM...(Today through Saturday night) Issued at 242 AM MDT Fri Oct 29 2021 The main forecast concern will be the potential for frost concerns across the area over the next few nights. Temperatures this morning are expected to fall into the low to mid- 30s for much of the area this morning, with a few 20s possible in eastern Colorado and extreme southwestern Nebraska. Areas that have already had their first hard freeze of the season are expected to fall below freezing once again. Limited frost potential is expected for other areas, so no headlines are currently in place this morning. The forecast period begins with northwest flow aloft over the Central High Plains with a slow moving closed low over western Tennessee and Kentucky. A ridge continues to inch to the east, into the region. Dry conditions and warmer temperatures are on tap for this afternoon with highs ranging from the mid-40s toward Hill City and McCook to the upper 80s for eastern Colorado. North to northwest winds will be noticeably lower than the previous few days at around 5-10kts. Clear skies and lighter winds are expected tonight across the region. Current forecasted lows for Friday night/Saturday morning will fall into the 30s. Areas that have not yet had a hard freeze are expected to remain in the mid-30s with widespread frost not anticipated at the moment, so no headlines have been issued for tonight. Saturday, the ridge flattens out as a trough over Canada pushes south into the Dakotas and the Nebraska panhandle. Flow aloft will transition to zonal through the day. Dry and warm conditions are expected once again with highs ranging from the mid-60s to low 70s. Overnight lows fall into the mid-20s for eastern Colorado, low 30s for the Highway 27 corridor and mid-30s for areas east of Hwy 27. .LONG TERM...(Sunday night through Friday) Issued at 130 PM MDT Fri Oct 29 2021 Below normal temperatures and occasional chances for light rain and snow will prevail through about mid week, with a drying trend and a return to more normal temperatures by the end of the week. However, considerable model differences exist with the amount and type of precipitation. A rather stagnant upper pattern will feature a closed low near Hudson Bay and a ridge over the Great Basin. The central plains will be under a northerly flow aloft with occasional shortwave energy rotating around the Canadian upper low providing weak synoptic scale lift for precipitation. Low levels will feature mostly easterly upslope flow through about mid week, turning more southerly towards the end of the week. Initial precipitation chances will start Sunday night and persist into Monday, with a possible second round Tuesday night into Wednesday. As mentioned, models are in worse agreement today compared to yesterday, with the ECMWF colder/wetter compared to the GFS. In fact, the ECMWF ensemble mean has several days of light rain and snow, lingering into Thursday as another vorticity lobe rotates around the upper low, with fairly significant accumulations through that time. However, the GFS, due to its slightly warmer temperatures, shows mostly rain with little snow accumulations. A quick glance at the Canadian GDPS shows a colder and wetter pattern similar to the ECMWF. As a result of these model differences, confidence in precipitation type and possible snow accumulation is very low at this time. Confidence a little better with regards to temperatures, with generally 40s for highs and 20s for lows Monday through Wednesday, creeping into the 50s for highs by Thursday and Friday as the western ridge tries to build into the area. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1143 AM MDT Fri Oct 29 2021 VFR conditions forecast for the TAFs. Light and variable winds will persist through 20z or so as the surface ridge axis moves through the TAF sites. Behind it winds will turn to the south, then southwest and west by Saturday morning. Breezy winds return toward the end of the TAF. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...AW LONG TERM...024 AVIATION...JTL
Hazardous weather outlook, Oct 29, 12:24 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1124 AM MDT Fri Oct 29 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301730- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1124 AM MDT Fri Oct 29 2021 /1224 PM CDT Fri Oct 29 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Lows tonight will fall into the mid 30s for the eastern half of the Tri-State Area where the growing season continues. These temperatures may lead to frost occurring. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... Temperatures drop significantly following the passage of a cold front Saturday night. High temperatures will reach the upper 30s to mid 40s on Monday with lows bottoming out in the 20s Monday night into Tuesday morning. High temperatures will be back into the 50s by Thursday with lows remaining in the 20s through the week. With overnight lows in the 20s, there is a good chance much of the region could see a hard freeze next week. Additionally, with a shift to a more active pattern, there is a possibility of a wintry mix of precipitation that could bring the first accumulating snowfall of the year Sunday night through Monday night with another round of wintry precipitation possible Tuesday night through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. JTL
Nearby
Frost Advisories in Kansas, 2021Frost Advisories in Nebraska, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.